Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 25, 2013, 9:46 AM CDT for Bee County, Live Oak County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2013, 9:46 AM CDT (14:46 UTC)
- Expired
- May 25, 2013, 10:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Bee County, TX, Live Oak County, TX
The radar
The Austin/San Antonio radar (KEWX), 115 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 9:50 AM CDT | FUNNEL CLOUD | 6 N Three Rivers, TX | FUNNEL CLOUD REPORTED BY LAW ENFORCEMENT. DID NOT SEE IT TOUCH THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
260
WFUS54 KCRP 251446
TORCRP
TXC025-297-251530-
/O.NEW.KCRP.TO.W.0009.130525T1446Z-130525T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
946 AM CDT SAT MAY 25 2013
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME NORTHWESTERN BEE COUNTY IN SOUTH TEXAS...
NORTH CENTRAL LIVE OAK COUNTY IN SOUTH TEXAS...
* UNTIL 1030 AM CDT
* AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
SOUTHEAST OF ESSEVILLE...OR 11 MILES NORTH OF THREE RIVERS...MOVING
NORTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ESSEVILLE...
NELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2869 9800 2852 9806 2856 9826 2868 9824
2879 9811 2879 9809
TIME...MOT...LOC 1446Z 192DEG 14KT 2863 9814
$$
PZ1 follow-up statement
100
WWUS54 KCRP 251507
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1007 AM CDT SAT MAY 25 2013
TXC025-297-251530-
/O.CON.KCRP.TO.W.0009.000000T0000Z-130525T1530Z/
BEE-LIVE OAK-
1007 AM CDT SAT MAY 25 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR NORTH
CENTRAL LIVE OAK AND EXTREME NORTHWESTERN BEE COUNTIES...
AT 1004 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WOULD BE LOCATED NEAR NELL...OR 13
MILES SOUTHEAST OF CAMPBELLTON...MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
NELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2869 9800 2855 9805 2862 9825 2868 9824
2879 9811 2879 9809
TIME...MOT...LOC 1507Z 208DEG 9KT 2867 9811
$$
PZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 6:10 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 25, 6:10 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 610 AM CDT SAT MAY 25 2013 .DISCUSSION...UPDATED FOR 12Z AVIATION DISCUSSION BELOW. && .AVIATION...MIX OF MVFR/VFR ALL TERMINALS. AREAS OF LOW CLOUDS AND SCATTERED CONVECTION EXISTS OVER S TX AS OF WRITING. CLOUD DECK WITH MVFR CIGS SHOULD MIX OUT THIS MRNG WITH VFR PREVAILING DURING MOST OF DAYLIGHT HRS /ASIDE FROM CONVECTION/. MVFR CIGS TO RETURN OVERNIGHT TONIGHT ALL TERMINALS. CONVECTION ANTICIPATED TO EXPAND IN AREAL COVERAGE THIS MRNG WITH GREATEST CHANCES AT KCRP/KVCT/KALI. KLRD CURRENTLY XPCTD TO REMAIN DRY MOST OF THE DAY...BUT TRENDS WILL BE MONITORED. DRYING CONDITIONS LIKELY BY LATE AFTN AND THIS EVENING. MODERATE TO GUSTY SE WINDS DURING THE DAY BECOMING LIGHTER OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 88 76 89 73 88 / 40 20 20 10 10 VICTORIA 87 73 89 71 88 / 40 20 20 10 10 LAREDO 92 76 93 76 97 / 30 20 20 10 10 ALICE 88 72 90 72 91 / 40 20 20 10 10 ROCKPORT 85 76 86 76 86 / 40 20 20 10 10 COTULLA 89 72 92 72 93 / 40 20 20 10 10 KINGSVILLE 88 74 90 73 90 / 40 20 20 10 10 NAVY CORPUS 85 76 85 76 86 / 40 20 20 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && RH/79...AVIATION
Hazardous weather outlook, May 25, 4:46 AM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 446 AM CDT SAT MAY 25 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-261000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 446 AM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR SOUTH TEXAS TODAY. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO MINOR FLOODING. AN ISOLATED STRONG WIND GUST MAY ALSO OCCUR IN THE STRONGER STORMS. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG GULF FACING BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH TEXAS SUNDAY AND AGAIN THURSDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME. THERE WILL BE A MODERATE RISK OF RIP CURRENTS FOR THE BEACHES ALONG THE MIDDLE TEXAS COAST FROM SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RH/TMT
In the hours before
Special weather statement, May 25, 7:47 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 747 AM CDT SAT MAY 25 2013 TXZ233-251315- GOLIAD- 747 AM CDT SAT MAY 25 2013 ...A STRONG THUNDERSTORM AFFECTING GOLIAD COUNTY... AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF BERCLAIR...OR 11 MILES NORTHEAST OF BEEVILLE...MOVING NORTH AT 15 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. FUNNEL CLOUDS ARE ALSO POSSIBLE PZ
Special weather statement, May 25, 8:37 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 837 AM CDT SAT MAY 25 2013 TXZ231-232-251400- BEE-LIVE OAK- 837 AM CDT SAT MAY 25 2013 ...STRONG THUNDERSTORM AFFECTING BEE AND LIVE OAK COUNTIES... AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAY POINT...OR 6 MILES NORTHEAST OF THREE RIVERS...MOVING NORTH AT 20 MPH. THIS STORM WILL BE NEAR... PAWNEE BY 900 AM CDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. PZ
Local storm report, May 25, 8:48 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
848 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 7 NE BEEVILLE 28.48N 97.67W
05/25/2013 E4.00 INCH BEE TX LAW ENFORCEMENT
WATER OVER ROADWAY E59. MULTIPLE VEHICLE ACCIDENTS
REPORTED.
&&
PZABELSpecial weather statement, May 25, 9:25 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 925 AM CDT SAT MAY 25 2013 TXZ231-232-251530- BEE-LIVE OAK- 925 AM CDT SAT MAY 25 2013 ...STRONG THUNDERSTORMS AFFECTING BEE AND LIVE OAK COUNTIES... AT 922 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAY POINT...OR 8 MILES NORTHEAST OF THREE RIVERS...MOVING NORTH AT 10 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. PZ
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:13 AM CDT | Areal Flood Advisory | CRP | Bee, Refugio, San Patricio | 92 min |
| May 25, 6:28 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad | 92 min |
| May 25, 6:48 AM CDT | Areal Flood Advisory | CRP | Duval | 87 min |
| May 25, 7:41 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 64 min |
| May 25, 8:44 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 91 min |
| May 25, 9:05 AM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 85 min |
| May 25, 9:18 AM CDT | Flash Flood Warning | CRP | Bee, Goliad | 87 min |
| May 25, 10:28 AM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 92 min |
| May 25, 11:55 AM CDT | Flash Flood Warning | CRP | Bee, Goliad | 65 min |
| May 25, 1:58 PM CDT | Tornado Warning | CRP | Victoria | 32 min |
| May 25, 2:25 PM CDT | Tornado Warning | CRP | Victoria | 35 min |
| May 25, 2:53 PM CDT | Tornado Warning | CRP | Goliad, Refugio | 37 min |
| May 25, 3:09 PM CDT | Tornado Warning | CRP | Goliad, Victoria | 36 min |
| May 25, 3:46 PM CDT | Areal Flood Advisory | CRP | Victoria | 59 min |
| May 25, 4:14 PM CDT | Tornado Warning | CRP | Bee, Goliad, Refugio | 46 min |
| May 25, 4:41 PM CDT | Flash Flood Warning | CRP | Victoria | 3 hr |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.